Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Equivariant intersection forms, knots in $ S\sp 4$, and rotations in $ 2$-spheres

Author: Steven P. Plotnick
Journal: Trans. Amer. Math. Soc. 296 (1986), 543-575
MSC: Primary 57Q45; Secondary 57M10, 57M99, 57R50
MathSciNet review: 846597
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of distinguishing the homotopy types of certain pairs of nonsimply-connected four-manifolds, which have identical three-skeleta and intersection pairings, by the equivariant isometry classes of the intersection pairings on their universal covers. As applications of our calculations, we: (i) construct distinct homology four-spheres with the same three-skeleta, (ii) generalize a theorem of Gordon to show that any nontrivial fibered knot in $ {S^4}$ with odd order monodromy is not determined by its complement, and (iii) give a more constructive proof of a theorem of Hendriks concerning rotations in two-spheres embedded in threemanifolds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57Q45, 57M10, 57M99, 57R50

Retrieve articles in all journals with MSC: 57Q45, 57M10, 57M99, 57R50

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society